Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

Heart Problem is back - First time on Metoprolol Tartrate - some help!!

I will try to make this short/quick, but it is a story...

So first thing first lets go back 9 years ago.

I had ablation surgery to fix my SVT. It was a success.

So now, 9 years later.

3 months ago, I started feeling, skipped beats, double beats etc.  Having dealt with heart issues in the past I knew something was wrong. So I monitored it, kept an account of what was going on. These skipped beats, flutters was happening all the time, 4-5 times a day. I could feel my heart rate 24/7, being constantly aware of your heart rate is really....annoying... but I knew there was something wrong...I KNOW my heart.  I had dealt with my pretty server case of SVT for 10 years before the surgery.

2 days ago it all came to climax... I ended up in hospital as my heart skipped beats over and over until a palpatation attack kicked in and put me up around 150bpm. While I was in hospital, they managed to record the attack in order to send it to the cardiologist they have refereed me to. They did say however it sounds like its coming from the left atrium. Blood work came back good!


So they released me on beta blockers once they got it under control. 25mg Metoprolol Tartrate. twice a day

Its only been 2 days on this. But already these pills have me a little worried and im wondering if someone can ease my mind!  However i will say this.  for the first time in 3 months I no longer am aware of my heart rate 24/7 - You have no idea what a mental relief that is!!  PLUS no more jumping/flutter/skipping beats!!!

So, the problem?  my heart rate seems really....scarey low to me... resting, sitting in car, watching TV anywhere from low 50's to mid 50.

Walking around mid 60's

Is this normal?? doesn't that seem really low, especially when active??

Feel lightheaded...at times...like weak....is it because my heart rate is so low?

Maybe this is normal, and im just not used to having a normal heart rate..

Any advice?

4 Responses
Avatar universal
How old are you ?
612551 tn?1450025775
COMMUNITY LEADER
Sounds like normal side effects to me, which will decrease over time, I believe.

if your lower heart rate causes dizziness you should discuss with your doctor, perhaps a lower dose will work better.
Avatar universal
I'm 33

Thanks Jerry.  My cardiologist should be calling me tomorrow, with an apt.  Maybe I'll see if I can have a quick chat with him.
1423357 tn?1511089042
I've found what Jerry said to be true.  I've been on Metoprolol for 10 years at different strengths. I've been on 75mg for 5 years now following my ablation mostly for mild hypertension.  Years ago, my resting pulse was in the mid-50s.  But over the years, has climbed back to the mid 60's with my daytime resting pulse sitting at my desk, or on the sofa watching TV to be in the low 70's.  I would not be surprise if you see a slow rebound over time/  What I'm seeing though, especially lately is getting my heart to respond to heavy demands.  It's very difficult for me to get it into the 150's anymore.  At 65, my mind is still up for physical demands, my body is not so much.  I'd stay the course with the Metoprolol for now.  Do not be surprised if you have SVT breakthroughs.  Metoprolol failed miserably to control my episodes.  After 9 years, it's very possible that you may need to go in again.  After 5 years, I occasionally feel similar symptoms as yours.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.